ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

The local polynomial hull near a degenerate CR singularity: Bishop discs revisited

Bharali, Gautam (2012) The local polynomial hull near a degenerate CR singularity: Bishop discs revisited. In: MATHEMATISCHE ZEITSCHRIFT, 271 (3-4). pp. 1043-1063.

[img] PDF
math_zeit_271_1043-1063_2012.pdf - Published Version
Restricted to Registered users only

Download (354Kb) | Request a copy
Official URL: http://dx.doi.org/10.1007/s00209-011-0902-y

Abstract

Let be a smooth real surface in and let be a point at which the tangent plane is a complex line. How does one determine whether or not is locally polynomially convex at such a p-i.e. at a CR singularity? Even when the order of contact of with at p equals 2, no clean characterisation exists; difficulties are posed by parabolic points. Hence, we study non-parabolic CR singularities. We show that the presence or absence of Bishop discs around certain non-parabolic CR singularities is completely determined by a Maslov-type index. This result subsumes all known facts about Bishop discs around order-two, non-parabolic CR singularities. Sufficient conditions for Bishop discs have earlier been investigated at CR singularities having high order of contact with . These results relied upon a subharmonicity condition, which fails in many simple cases. Hence, we look beyond potential theory and refine certain ideas going back to Bishop.

Item Type: Journal Article
Additional Information: Copyright for this article belongs Springer
Keywords: Bishop disc; Complex tangency; CR singularity; Polynomially convex
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 17 Aug 2012 06:51
Last Modified: 17 Aug 2012 06:51
URI: http://eprints.iisc.ernet.in/id/eprint/44939

Actions (login required)

View Item View Item